Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 14, 2021, 4:08 PM EDT for Perry County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:08 PM EDT (20:08 UTC)
- Expired
- Jul 14, 2021, 4:45 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
County Perry County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WWUS81 KCTP 142008 SPSCTP Special Weather Statement National Weather Service State College PA 408 PM EDT Wed Jul 14 2021 PAZ056-063-142045- Perry PA-Cumberland PA- 408 PM EDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND COUNTIES UNTIL 445 PM EDT... At 408 PM EDT, Doppler radar indicated a strong thunderstorm over Colonel Denning State Park, moving east at 25 mph. Pea size hail and wind gusts up to 50 mph are possible. Locations impacted include... Carlisle, Bloserville, Colonel Denning State Park, Loysville, Shermansdale and Landisburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4025 7751 4038 7749 4036 7716 4021 7721 TIME...MOT...LOC 2008Z 273DEG 22KT 4029 7740 $$ Colbert
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:49 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 14, 2:49 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service State College PA 249 PM EDT Wed Jul 14 2021 .SYNOPSIS... A shortwave will push eastward through Pennsylvania by tonight, then high pressure will build into the state for Thursday. A slow moving cold front will slowly push south through the region this weekend, bringing a return to unsettled muggy and showery conditions through early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Weakly sheared environment across central PA is limiting convective development as a mid level shortwave and ribbon of of 20-25 kts at 500 mb propagates eastward through the Middle to Lower Susq River Valley. One cell has produced sustained lightning flashes and a few strikes, and a brief bowing signature that couldn't be maintained due to lacking wind shear. Isold to sct shra and isold T (east) will persist through early evening with generally light amounts. Clearing skies and light wind associated with arrival of surface ridge axis should once again promote areas of valley fog late tonight. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A much needed (mostly) dry day is in store for central PA on Thursday, thanks to continued sfc/aloft ridging. Deep layer moisture will be lower than it's been the last several days, with a slightly more comfortable air mass as well, thanks to dewpoints running in the mid to upper 60s vs the 70s we've been seeing. However, can't rule out an isolated late PM tstorm over the northwest in association with falling heights and low level moisture return ahead of upstream trough over the Grt Lks. Mostly sunny skies and ensemble mean 850mb temps near 17C should support highs ranging from the low 80s to low 90s from northwest to southeast. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Models are in fairly good agreement through the long range as the active weather continues. An upper-level trough will slowly approach from the west in the Friday/Saturday timeframe. This will bring scattered showers and thunderstorms to the area Friday, Saturday, and Sunday as the cold front will be slow to progress through the region. The cold front should move through by the end of Sunday. Meanwhile, an strong upper-level ridge will be forming over the west USA during the end of the weekend. By the beginning of next week, a strong omega-block pattern will be in place and we will be under the influence of lower heights and a more unsettled air mass. This will contribute to more daily chances of showers and thunderstorms, at least into the midweek. At this point, the omega-block pattern does not seem to break. Lowered temperatures/dewpoints Tuesday and on as we will be under the influence of cold air advection from the omega-block pattern. Prev... The upper- level trough is very slow to move out of the region, and more chances for afternoon and evening showers and thunderstorms return for the weekend. Models are producing a slow- moving cold front that will move NW to SE over the region during the weekend. Warm, moist air will continue to be plentiful into the weekend. Flooding will still remain a concern for areas that have received heavy rainfall from previous storms as the ground is already saturated. We may see some relief from the active weather early next week (Tuesday at this point) as drier air moves in from the north and surface high pressure builds in. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Isolated to scattered t-storms will continue to develop with a few severe storms with localized damaging wind gusts possible in the eastern 1/3 of the airspace. Convection should fade after 00Z Thu with VFR heading into the first part of tonight. Clearing skies and light winds should prove favorable for fog formation late tonight into early Thursday morning. We were keen to introduce VCFG or 2-4SM visibility into the final FM groups with the 14/12Z TAF issuance. Fog may be locally dense with vis/cigs trending down toward airfield minimums at some sites. After the fog burns off in the morning, Thursday should lend itself to VFR conditions at most airfields, with a possible isolated thunderstorm in the far northwest. Outlook... Fri-Mon...Isolated to scattered P.M. showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Fitzgerald NEAR TERM...Fitzgerald SHORT TERM...DeVoir/Fitzgerald LONG TERM...Gutierrez AVIATION...Steinbugl/Gutierrez
Hazardous weather outlook, Jul 14, 5:00 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 500 AM EDT Wed Jul 14 2021 PAZ004>006-010>012-017>019-024>028-033>036-045-150900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton- 500 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-046-049>053-056>059-063>066-150900- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 500 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms will develop over the area this afternoon, possibly producing damaging wind gusts in a few locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 14, 10:59 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 AM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG 1 ENE ALLENWOOD 41.09N 76.89W
07/13/2021 UNION PA 911 CALL CENTER
TREES DOWN IN THE VICINITY OF GREGG AND
WHITE DEER TOWNSHIP.
&&
JRBLocal storm report, Jul 14, 1:05 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 1 ENE ALLENWOOD 41.09N 76.89W
07/13/2021 UNION PA 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
ENE ALLENWOOD. TREES DOWN IN THE VICINITY OF
GREGG AND WHITE DEER TOWNSHIP.
&&
JRBLocal storm report, Jul 14, 1:34 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 ENE WARRIORS MARK 40.72N 78.06W
07/13/2021 HUNTINGDON PA PUBLIC
MULTIPLE TREES DOWN (BROKEN OR UPROOTED)
ALONG DRY HOLLOW RD NEAR THE
CENTRE/HUNTINGDON COUNTY BORDER.
&&
JRBSpecial weather statement, Jul 14, 1:49 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service State College PA
149 PM EDT Wed Jul 14 2021
PAZ056-063-141815-
Perry PA-Cumberland PA-
149 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, Doppler radar indicated a strong thunderstorm over
Shermansdale, moving east at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, Lower Allen, Mechanicsburg, Camp Hill, New Cumberland,
Enola, Lemoyne, Schlusser, Wormleysburg, Marysville, Shiremanstown,
Duncannon, West Fairview, New Bloomfield, New Kingstown, Wertzville,
Hogestown, Carlisle Springs, Shermansdale and City Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4025 7731 4034 7730 4041 7723 4045 7698
4042 7702 4037 7702 4036 7700 4036 7694
4032 7691 4029 7692 4022 7686 4021 7689
4023 7690 4021 7690 4020 7694
TIME...MOT...LOC 1748Z 264DEG 32KT 4034 7711
ColbertSpecial weather statement, Jul 14, 4:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 408 PM EDT Wed Jul 14 2021 PAZ056-063-142045- Perry PA-Cumberland PA- 408 PM EDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND COUNTIES UNTIL 445 PM EDT... At 408 PM EDT, Doppler radar indicated a strong thunderstorm over Colonel Denning State Park, moving east at 25 mph. Pea size hail and wind gusts up to 50 mph are possible. Locations impacted include... Carlisle, Bloserville, Colonel Denning State Park, Loysville, Shermansdale and Landisburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4025 7751 4038 7749 4036 7716 4021 7721 TIME...MOT...LOC 2008Z 273DEG 22KT 4029 7740 Colbert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Jul 13, 8:09 PM EDT | Special Weather Statement | CTP | Lycoming | 36 min |
| Jul 13, 8:17 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 43 min |
| Jul 13, 8:25 PM EDT | Special Weather Statement | CTP | Huntingdon | 35 min |
| Jul 13, 8:41 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan, Tioga | 25 min |
| Jul 13, 8:51 PM EDT | Tornado Warning | CTP | Lycoming, Montour, Northumberland | 24 min |
| Jul 13, 8:59 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 61 min |
| Jul 13, 9:06 PM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan, Tioga | 3 hr |
| Jul 13, 9:15 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| Jul 13, 9:30 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Northumberland, Snyder, Union | 60 min |
| Jul 13, 10:18 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more | 117 min |
| Jul 13, 10:18 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Snyder, Union | 57 min |
| Jul 13, 11:18 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 27 min |
| Jul 14, 12:12 AM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland | 2 hr |
| Jul 14, 1:46 AM EDT | Areal Flood Advisory | CTP | Lycoming | 119 min |
| Jul 14, 1:49 PM EDT | Special Weather Statement | CTP | Perry | 26 min |
| Jul 14, 4:58 PM EDT | Special Weather Statement | CTP | Sullivan | 32 min |
| Jul 14, 6:52 PM EDT | Special Weather Statement | CTP | Lycoming | 23 min |
| Jul 14, 7:31 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.